Aromasin joint and muscle stiffness

I have been on exemestane (Aromasin) for 9 months following 2 years of tamoxifen. I did not notice any side effects other than hot flushes until about a month ago, when the fingers of both my hands were extremely stiff when I woke in the morning. This stiffness has sinced progressed to my elbows and ankles and can keep me awake at night. I often have to take an anti-inflammatory before I get out of bed in the morning. The pain and stiffness eases off during the day, although I still feel that my hands are swollen (they aren’t) and my grip is not as good as it should be. My breast clinic has told me I am most likely getting rheumatoid arthritis rather than experiencing side effects of exemestane, as most people get problems within a couple of months of starting the tablets. I’m not sure I believe them. Has anyone else found exemestane side effects start after several months?